Click Here For
WiredPatrol Site
"You Are a Child of the Universe, No Less than the Trees or the Stars"
 RETURN TO MESSAGES INDEX  

lithium and haloperidol incompatibility

May 6 2007 at 3:28 PM
morse 

 
The American Journal of Psychiatry
Journal Home Search Current Issue Past Issues Subscribe All APPI Journals Help Contact Us
This Article
* Full Text (PDF)
* Alert me when this article is cited
* Alert me if a correction is posted
Services
* Email this article to a Colleague
* Similar articles in this journal
* Similar articles in PubMed
* Alert me to new issues of the journal
* Add to My Articles & Searches
* Download to citation manager
* Cited by other online articles
Google Scholar
* Articles by Spring, G.
* Articles by Frankel, M.
* Articles citing this Article
* Search for Related Content
PubMed
* PubMed Citation
* Articles by Spring, G.
* Articles by Frankel, M.

Am J Psychiatry 1981; 138:818-821
Copyright © 1981 by American Psychiatric Association


REGULAR ARTICLES

New data on lithium and haloperidol incompatibility

G Spring and M Frankel

The authors describe a case of combined lithium and haloperidol toxicity characterized by hyperpyrexia, severe rigidity, mutism, and development of irreversible tardive dyskinesia. This case is similar to four other cases described in the literature and to the neuroleptic malignant syndrome. The authors postulate that two types of combined lithium-neuroleptic toxicity occur: a neuroleptic malignant extrapyramidal syndrome and a lithium toxicity that occurs in combination with phenothiazines, primarily thioridazine. Possible mechanisms and preventive measures are discussed.


This article has been cited by other articles: (Search Google Scholar for Other Citing Articles)


Home page
Am. J. PsychiatryHome page
M. P. Freeman and A. L. Stoll
Mood Stabilizer Combinations: A Review of Safety and Efficacy
Am J Psychiatry, January 1, 1998; 155(1): 12 - 21.
[Abstract] [Full Text]



Quicksearch
Advanced Search
Or Search All APPI Journals


Get information about faster international access.

Copyright © 1981 American Psychiatric Association. All rights reserved.

Home | Search | Current Issue | Past Issues | Subscribe | All APPI Journals | Help | Contact Us

1000 Wilson Boulevard, Suite 1825, Arlington, VA 22209-3901 * 800-368-5777 * appi at psych.org
American Psychiatric Publishing, Inc.American Psychiatric Association

 
 Respond to this message   
Responses

  1. Olanzapine-Lithium Encephalopathy - morse on May 6, 2007, 3:33 PM
  2.  


Visit RxISK ORG from Data Based Medicine
'the first free website (not sponsored by big pharma or advertising) for patients
and their doctors to research, and more importantly, easily report drug side effects'.